MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS081115
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Cms#2575215, windchill# ra604272 a customer complained to the ortho global technical solutions center (gtsc) after obtaining what was described as discrepant positive d(rh1) typing results for a patient using ortho mts a/b/d monoclonal grouping card lot 041423053-01 in conjunction with their ortho vision id-mts analyzer (50002741).Complainant/complaint reporter: heidie brunetti ¿ medical technologist date of events: 21 november 2023 reported on: 21 november 2023 by heidie brunetti who reported it to the orthocare helpdesk on the same day reagents: ortho mts a/b/d monoclonal grouping card lot 041423053-01 expiry date 17 january 2024 manufacture date 17 april 2023 software version: 5.14.5 patient information: history of being d(rh1) negative at this facility and another facility.The customer reported that on 21 november 2023, they had tested a patient sample for d(rh1) typing using ortho mts a/b/d monoclonal grouping card lot 041423053-01 in conjunction with their ortho vision id-mts analyzer (50002741) and that they had obtained positive reactions (3+ reaction strength) on two occasions.The customer reported that they had tested a sample from this patient for d(rh1) typing in tube method and that they had obtained a negative reaction.The customer stated that they had identified this patient as being weak d(rh1) positive.No further detail provided.The customer reported that no biased result was reported to the physician.The customer reported that the patient was not harmed as a result of the reported events.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that they had processed quality control samples and that the results were as expected on the day of the reported events.The card storage conditions and visual appearance prior to use was checked and was aligned with ortho¿s recommendations.Information regarding the protocol for testing used for previous rhd typing at the other facility and their facility was requested and was not provided by the customer.A review of manufacturing batch record of ortho mts a/b/d monoclonal grouping card lot 041423053-01 was carried out at ortho¿s manufacturing site.No non-conformances or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specifications.(dra #604273) as part of the investigation of the reported events, samples known to be d(rh1) positive and d(rh1) negative were tested for d(rh1) typing using retained samples of ortho mts a/b/d monoclonal grouping card lot 041423053-01 at ortho¿s manufacturing site.The expected positive and negative reactions were obtained, therefore the issue reported by the customer could not be reproduced.A total of 100 retention cards were visually inspected and no defects were identified.(dra #604274) the review of the worldwide complaint databases was performed for ortho mts a/b/d monoclonal grouping card lot 041423053-01 through to 05 december 2023.No other complaint was reported against this sub lot 041423053-01 for call area falsepos.One other complaint was reported against this master bulk lot 041423053 for call area falsepos.Detailed review of the activities for the other complaint did not identify a similar profile as this complaint.No trend was identified.(dra #604439) no further investigation was performed on these incidences.The assignable cause is sample related, associated with the patient being weak d(rh1) positive.No general product failure was identified.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18355878
Report Number0001056600-2023-00037
Device Sequence Number12364108
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public10758750005963
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number041423053-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown